Finiteness properties of self-equivalence groups of rational \(co\)-\(H\)- spaces. (English) Zbl 0762.55011

Given a nilpotent complex \(X\) which is rationally a bouquet of spheres, a co-\(H_ 0\)-space, the author investigates finiteness properties involving the group \(E(X)\) of the self-homotopy equivalences of \(X\) and the canonical subgroups \(E_ \pi(X)\) and \(E_ H(X)\), self-equivalences inducing the identity in homotopy and homology respectively. Besides, if \(X\) is 1-connected, explicit formulae for the rank of \(E_ H(X)\) and \(E(X)\) in terms of the rational homotopy and homology of \(X\) are displayed. The author also shows through a list of examples the necessity of \(X\) being finite and that \(E_ \pi(X)\) is not always finite for non co-\(H_ 0\)-spaces.
Reviewer: F.Gomez (Malaga)


55P62 Rational homotopy theory
55P10 Homotopy equivalences in algebraic topology
55P45 \(H\)-spaces and duals
Full Text: DOI EuDML


[1] M. Arkowitz and C. R. Curjel.: Groups of homotopy classes. (Lecture Notes in Math., 4) Springer-Verlag 1966
[2] M. Arkowitz and C. R. Curjel.: The Hurewicz homomorphism and finite homotopy invariants. Trans. Amer. Math. Soc.110, 538–551 (1964) · Zbl 0132.19203
[3] W. D. Barcus and M. G. Barratt.: On the homotopy classification of a fixed map. Trans. Amer. Math. Soc.88, 57–74 (1958) · Zbl 0095.16801
[4] E. Dror and A. Zabrodsky.: Unipotency and nilpotency in homotopy equivalences. Topology18, 187–197 (1979) · Zbl 0417.55008
[5] P. Hilton, G. Mislin and J. Roitberg.: Localization of nilpotent groups and spaces. (Mathematics Studies, 15) North Holland 1975 · Zbl 0323.55016
[6] K. Maruyama.: Localization of a certain subgroup of self-homotopy equivalences. Pacific J. Math.136 293–301 (1989) · Zbl 0673.55006
[7] K. Maruyama.: Localization of self-homotopy equivalences inducing the identity on homology. Math. Proc. Camb. Phil. Soc.108 291–297 (1990) · Zbl 0718.55006
[8] J. Mukai.: Stable homotopy of some elementary complexes. Mem. Fac. Sci., Kyushu University Ser. A20 266–282 (1966) · Zbl 0187.20302
[9] S. Oka, N. Sawashita and M. Sugawara.: On the group of self-homotopy equivalences of a mapping cone. Hiroshima Math. J.4 9–28 (1974) · Zbl 0284.55013
[10] R. Piccinini (Ed).: Groups of self-equivalences and related topics. (Lecture Notes in Math., 1425) Springer-Verlag 1988
[11] K. Tsukiyama.: Self-homotopy-equivalences of a space with two nonvanishing homotopy groups. Proc. Amer. Math. Soc.79, 134–138 (1980) · Zbl 0389.55014
[12] C. W. Wilkerson.: Application of minimal simplicial groups. Topology15, 111–130 (1976) · Zbl 0345.55011
[13] A. Zabrodsky.: Endomorphisms in the homotopy category. Cont. Math. Amer. Math. Soc.44, 227–277 (1985) · Zbl 0583.55007
[14] A. Zabrodsky.: Hopf spaces. (Mathematics Studies, 22) North Holland 1976
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.